I am a 47 year old male. I had a heart attack and quadruple bypass surgery 3 1/2 months ago (same day emergency syurgery). I basically was in fairly good shape prior to this attack other than the occluded artiies. I have just had a MUGA Scan ofmy heart and a stress test.The stress test (according to my doctor, shows i have a good capacity for exercise. However the MUGA scan results were not so good.
My doctor has told me that my ejection fraction the day of the surgery was 25, and now is about 30-35. I am currently taking 50mg of Toprol daily, and he wants to put me on altase. My pharmacist tells me this drug is usually prescribed for heart failure.So, my questions are, does/can your ejection fraction improve over time from the surgery and or exercise? Does a low ejection fraction make me suseptible for another heart attack? Does/will this low fraction shorten ones life span?
The Altace is a good idea; it can help improve the ejection fraction. Bypass surgery can help, but would most likely have already done so by now. Exercise is important, not only in strengthening the heart, but in improving the body's ability to compensate for a weakened heart. The low ejection fraction does not make you any more susceptible to developing a heart attack from heart artery blockages. However, you are at an increased risk of arrhythmia, including fatal ones, due to the heart attack and low ejection fraction. In a population of patients with a low ejection fraction, this does serve as a marker for increased risk of death; however, this does not necessarily apply to individual patients.
cardiomyopathy---ejection fraction 15 to 18 percent...now on coreg, vasatec, coumidin, digoxin plus diuretic when needed. Dr. Fred Bove, MD- Temple University Hospital attending Physician..Does not want to put me on transplant standby list..claims I am doing extremely well for my low ejection fraction...I ski at 12000 feet....excercise daily (cardio plus machines and hand weights) limit sodium, am very active...
I was diagnosed as having congestive heart failure in January of 1994. The diagnosis was cardiomyapathy and my heart efficiency was about 18 percent. I reportedly had three arterial blockages of about 50 to 85 percent. I was told to lose a hundred pounds and bypass surgery would be performed. To this date neither has occurred. I had a relapse of heart failure in October of 97. The blockages remained consistant from the first angiogram, however, my heartbeat was extremely erratic and it was indicated that I was a candidate for "instant death". I took a stress test on the treadmill and apparently did better than the cardiologist expected, so he did an EPS study on me and prescribed cordarone. The cordarone has helped me and supposedly my heart is functioning at or about 30-35 efficiency. I have never experienced angina for which I am greatful,however I still wonder about the blockages and cordarone. What is the best information about cordarone. What are some of it's potential side effects. Thank you!
Cordarone, or amiodarone, is a useful medication to treat arrhythmia. We use a lot of it here. It is safe and reasonable well-tolerated at low doses. There are potential side effects with long-term use (really at higher doses). These include thyroid disease, lung problems, and some eye disorders. There are tests to monitor for the development of these conditions that your doctor is probably aware of. The management of your condition is a little unusual though. Most of the time, with three severe blockages and a weak heart, surgery is still recommended.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.